Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 68, NWS Shreveport, LA

May 7, 2001Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 4:46 PM CDT for Cass County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 7, 2001, 4:46 PM CDT (21:46 UTC)
Expired
May 7, 2001, 5:30 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cass County, TX

The radar

The Shreveport radar (KSHV), 78 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 072148
SVRSHV
TXC067-072230-
/NEW.KSHV.SV.W.0081.072146-072230/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 530 PM CDT

* AT 446 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER LINDEN...OR ABOUT 17
  MILES SOUTHWEST OF ATLANTA...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN CASS COUNTY AT 520 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN
DIAMETER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS
UNTIL 530 PM CDT.

LAT...LON 3305 9448 3291 9452 3292 9407 3315 9409

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 7, 2:25 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON MAY 7 2001

LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY
LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA
TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND
MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH
AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION
OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND
DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER
IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY
DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES.

WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON
TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL
BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP
ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS...
BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS
TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY
SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS
PRECIP ON.

SHV 62/81/58/82 2111
MLU 62/81/57/81 2111
TXK 61/80/58/80 3111
TYR 61/81/59/82 3111
LFK 62/83/60/83 3211

.SHV...NONE.

14

In the hours before

Local storm report, May 7, 11:45 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0828 PM    9 N DE KALB               TX   WIND DAMAGE
05/06/01   BOWIE                          REPORT OF A FEW TREES BLOWN
                                          DOWN AND A SMALL BUILDING
                                          DESTROYED. REPORT FROM LOCAL
                                          LAW ENFORCEMENT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:25 PM CDTSevere Thunderstorm WarningSHVBowie65 min
May 6, 8:27 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion63 min
May 6, 8:33 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk57 min
May 6, 8:37 PM CDTSevere Thunderstorm WarningSHVCass53 min
May 6, 9:29 PM CDTSevere Thunderstorm WarningSHVCass61 min
May 6, 9:43 PM CDTSevere Thunderstorm WarningSHVMarion32 min
May 6, 9:44 PM CDTSevere Thunderstorm WarningSHVRed River61 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris59 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus59 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningSHVUpshur59 min
May 6, 10:56 PM CDTSevere Thunderstorm WarningSHVMarion64 min
May 6, 11:07 PM CDTSevere Thunderstorm WarningSHVCass53 min
May 7, 6:30 PM CDTSevere Thunderstorm WarningSHVHarrison60 min
May 7, 6:50 PM CDTSevere Thunderstorm WarningSHVPanola55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.